Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online
Ask a Urologist   »  

Recovering from external beam radiation for prostate cancer. Not having proper urination. Chances of kidney failure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6596 Questions
I have been drinking a lot today .but can't urinate much. I have no retention. just don't fell like I need to urinate. went 2 1/2 hours ago ,but with all i been drinking i should be urinating a lot more. A been recovering from External beam radiation for prostate cancer.
I have been urinating frequently until today. At night every hour. . And frequently in the day time also. but now i am passing little urine after drinking a lot. no fever,or pain and I don't feel like I really need to urinate. when I have been urinating I had to force myseltf to go.Are my kidneys failing? should I keep drinking water/
Posted Tue, 28 Aug 2012 in Urinary and Bladder Problems
Answered by Dr. Pavan Kumar Gupta 37 minutes later
Hello and thanks for the query.
First of all,it is not a kidney failure as this will result in other symptoms like nausea,vomiting,confusion,lethargy,body swelling,loss of appetite besides very less urine or no urine.
Since you are pretty fine,so there is no kidney failure.
Decreased urine output means if a person is passing less than 500 ml of urine in 24 hours.
Most likely cause in you may be dehydration , caused may be by less intake or very hot weather or undue sweating etc or sometimes by medicines like antibiotics,anticholinergics etc.
Keep drinking water and wait for few hours.
You should be able to pass urine but somehow if you find that amount passed by you becomes less than 500 ml in 24 hours,then you may talk to your doctor although I don't think,that situation is going to arise.

I hope to have answered your query however you may revert to me for any other query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor